MAUDE Adverse Event Report: ELEKTA INC MONACO; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT

ELEKTA INC MONACO; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Model Number MONACO
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that a plan was made in monaco 5.51.0 with 33 fields of square size 10x10, all having 100 mu and the same isocenter.An interest point was placed in the isocenter where the individual beam dose distribution can be read.The system did not take into account the last three fields (beam 31, 32 and 33) and did not update the dose volume histogram for these beams.There was no patient involvement, it was a phantom patient.
 
Additional Manufacturer Narrative
H10 additional information.The investigation was completed by conducting a thorough evaluation of the product and the reported information.The issue was determined to be a defect in the product.The customer had created a 3d test plan for a phantom patient with 33 beams.On reviewing the plan based on the dose displayed it could be seen that 3 beams towards the bottom of the phantom were not showing any dose.If beams are turned off when the final 3 beams are reached they have no effect on the display.The prescription tab showed that the beams had a weight of 0%.If the plan was to be exported and the mu delivered, the dose delivered would not match the dose displayed in monaco.Elekta tried to reproduce the issue with the customer's phantom patient plan, however the calculation was satisfactory and the final 3 beams showed dose and mus correctly.The customer's plan used a dose calculation grid of 0.3 mm and a statistical uncertainty of 0.1% per control point.As this is not a clinical plan a statistical uncertainty would only be used for test purposes on a 1 beam plan.The customer increased their statistical uncertainty to a clinical 1% per plan and the error no longer occurred.The customer has since upgraded to monaco 5.51.02 and again the issue can no longer be reproduced at 0.1% statistical uncertainty per control point.Elekta were unable to reproduce the issue and are therefore unable to determine a root cause for the problem.The dose display and dvh clearly showed the user that the beams had not been calculated so this should have been detectable.

Brand Name
MONACO
Common Device Name
SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Manufacturer (Section D)
ELEKTA INC
1450 beale street
suite 205
st. charles, mo
MDR Report Key10078453
Report Number1937649-2020-00010
Device Sequence Number11725506
Product Code MUJ
UDI-Device Identifier00858164002268
UDI-Public00858164002268
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMONACO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1